IJPAM: Volume 115, No. 3 (2017)

Title

NUMERICAL SOLUTION OF FRACTIONAL
DIFFERENTIAL EQUATION SYSTEM
USING THE MÜNTZ-LEGENDRE POLYNOMIALS

Authors

Mohammadreza Aghashahi$^1$, Mojtaba Rasouli Gandomani$^2$
$^1$Department of Mathematics
Aghigh Institute of Higher Education
Shahin Shahr, Isfahan, IRAN
$^2$Department of Mathematics
Isfahan (Khorasgan) Branch
Islamic Azad University
Isfahan, IRAN

Abstract

In the paper, we apply a numerical approach to approximate solution of a system of the fractional differential equations based on the Müntz-Legendre polynomials. Features of these polynomials make them so appropriate for solving the fractional differential equation system. In the proposed method, a system of the fractional differential equations is transformed into a system of the algebraic equations which is move easier to solve. The numerical examples show accuracy and convergence of the present method.

History

Received: October 4, 2016
Revised: May 24, 2017
Published: July 27, 2017

AMS Classification, Key Words

AMS Subject Classification: 34A08, 35R11
Key Words and Phrases: fractional differential equations, Müntz-Legendre polynomials, collocation method

Download Section

Download paper from here.
You will need Adobe Acrobat reader. For more information and free download of the reader, see the Adobe Acrobat website.

Bibliography

1
M. Ghasemi, M. Tavassoli Kajani, Numerical solution of time-varying delay systems by Chebyshev wavelets, Appl. Math. Model., 35 (2011), 5235-5244.

2
M. Maleki, M. Tavassoli Kajani, Numerical approximations for Volterra's population growth model with fractional order via a multi-domain pseudospectral method, Appl. Math. Modl., 39 (2015), 4300-4308.

3
M. Tavassoli Kajani, M. Maleki, A. Kilicman, A multiple-step Legendre-Gauss collocation method for solving Volterra's population growth model, Math. Prob. Eng., 2013 (2013), 1-6.

4
M. Tavassoli Kajani, S. Vahdati, Z. Abbas, M. Maleki, Application of rational second kind Chebyshev functions for system of integro-differential equations on semi-infinite intervals, J. Appl. Math., 2012 (2012), 1-11.

5
M. Tavassoli Kajani, M. Maleki, M. Allame, A numerical solution of Falkner-Skan equation via a shifted Chebyshev collocation method, AIP Conf. Proc., 1629 (2014), 381-386.

6
D. Matignon,Stability results of fractional differential equations with applications to control processing, In: Proceeding of IMACS, IEEE-SMC, Lille, France (1996), 963-968.

7
M.S. Tavazoei, M. Haeri, A note on the stability of fractional order systems, Math. Comput. Simul., 79 (2009), 1566-1576.

8
Z.M. Odibat, Analytic study on linear systems of fractional differential equations, Comput. Math. Appl., 59 (2010), 1171-1183.

9
V. Daftardar-Gejji, H. Jafari, Analysis of a system of nonautonomous fractional differential equations involving Caputo derivatives, J. Math. Anal. Appl., 328 (2007), 1026-1033.

10
I. Hashim, O. Abdulaziz, S. Momani, Homotopy analysis method for fractional IVPs, Commun. Nonlinear Sci. Numer. Simul., 14 (2009), 674-684.

11
M.M. Khader, Numerical treatment for solving the perturbed fractional PDEs using hybrid techniques, J. Comput. Phys., 250 (2013), 565-573.

12
N.H. Sweilam, M.M. Khader, A.M. Nagy, Numerical solution of two-sided space-fractional wave equation using finite difference method, J. Comput. Appl. Math., 235 (2011), 2832-2841.

13
H. Jafari, V. Daftardar-Gejji, Solving a system of nonlinear fractional differential equations using Adomian decomposition, J. Comput. Appl. Math., 196 (2006), 644-651.

14
E.A. Rawashdeh, Numerical solution of fractional integro-differential equations by collocation method, Appl. Math. Comput., 176 (2006), 1-6.

15
Y. Chen, X. Ke , Y. Wei, Numerical algorithm to solve system of nonlinear fractional differential equations based on wavelets method and the error analysis, Appl. Math. Comput., 251 (2015), 475-488.

16
M. Caputo, Linear models of dissipation whose Q is almost frequency independent II, Geophys. J. Roy. Astronom. Soc., 13 (1967), 529-539.

17
I. Podlubny, Fractional Differential Equations, Academic Press, NewYork, 1999.

18
S. Esmaeili, M. Shamsi, Y. Luchko, Numerical solution of fractional differential equations with a collocation method based on Müntz polynomials, Comput. Math. Appl., 62 (2011), 918-929.

19
P. Borwein, T. Erdélyi, J. Zhang, Müntz systems and orthogonal Müntz-Legendre polynomials, Trans. Amer. Math. Soc., 342, No. 2 (1994), 523-542.

20
G.V. Milovanovic, Müntz orthogonal polynomials and their numerical evaluation, In: Applications and Computation of Orthogonal Polynomials, Ser. Numer. Math., 131, Birkhäuser, Basel (1999), 179-194.

How to Cite?

DOI: 10.12732/ijpam.v115i3.2 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2017
Volume: 115
Issue: 3
Pages: 467 - 475


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).